MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50x38mm promus premier drug-eluting stent was advanced to treat the lesion.However, the hypotube was broken.The device was completely removed from the patient's body by simply pulling out through the sheath.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.A visual and tactile examination found several hypotube kinks and the shaft itself was broken at 615mm distal from the distal edge of the strain relief.The break most likely occurred due to the application of excessive force which may have initially kinked the device and then resulted in the hypotube breaking.A visual and tactile examination found one outer extrusion and inner lumen kink just distal to the port bond.This type of damage is likely to have been caused by excessive tensile force being applied to the delivery system.The midshaft section and bi-component bond showed no signs of damage or strain.A visual examination of the crimped stent found no issues with the crimped stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter (od) was measured and the reading is within specification.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip of the device showed no signs of damage.No other issues were identified during product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50x38mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, the hypotube was broken.The device was completely removed from the patient's body by simply pulling out through the sheath.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6121067
Report Number2134265-2016-10362
Device Sequence Number787191
Product Code NIQ
UDI-Device Identifier08714729845003
UDI-Public(01)08714729845003(17)20171126(10)19341247
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2017
Device Model NumberH7493952838250
Device Catalogue Number39528-3825
Device Lot Number19341247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1